Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at May 14, 2001, 11:50 AM CDT for Lake County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2001, 11:50 AM CDT (16:50 UTC)
- Expired
- May 14, 2001, 12:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Lake County, IL
The radar
The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 4.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 141650 SVRCHI ILC097-141745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 1150 AM CDT MON MAY 14 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAKE COUNTY IN NORTHEAST ILLINOIS * UNTIL 1245 PM CDT * AT 1143 AM CDT(1143 AM EST)...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES NORTH OF LAKE GENEVA WISCONSIN...MOVING SOUTHEAST AT 35 MPH. * THE THUNDERSTORM WILL BE NEAR CHANNEL LAKE AROUND 1220 PM CDT ANTIOCH AROUND 1225 PM CDT LAKE VILLA AROUND 1230 PM CDT THIRD LAKE AROUND 1240 PM CDT THIS STORM HAS A HISTORY OF LARGE HAIL. HAIL UP TO ONE AND A HALF INCHES IN DIAMETER HAS BEEN REPORTED SOUTHEAST WISCONSIN. RATZER NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 3:10 AM CDT, 8 hours 40 minutes earlier.
Area forecast discussion, May 14, 3:10 AM CDT, 8 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 310 AM CDT MON MAY 14 2001 THE VERY SLOW MOVING WARM FRONT FROM EASTERN SOUTH DAKOTA TO SOUTHERN ILLINOIS WILL BE THE FOCUS OF WEATHER IN THE FORECAST AREA TODAY AND TUESDAY. HAVING ESTABLISHED THAT, THE PARTICULARS GET A LITTLE TOUGHER -- ESPECIALLY TIMING OF THE WARM FRONT AND THE RESULTING PRECIP PATTERN. THERE IS FAIR AGREEMENT AMONG THE MODELS IN MOVING THE WARM FRONT NORTHEAST. GIVEN THAT THE FRONT IS LYING PARALLEL TO THE UPPER FLOW SUGGESTS THAT THE SLOWEST MOVEMENT IS PROBABLY THE THE CLOSEST TO WHAT WILL OCCUR. IN THIS RESPECT THE NGM APPEARS TO BE A LITTLE BETTER. ITS PRECIP PATTERN STARTS A LITTLE LATER AND HANGS IN THE AREA A LITTLE LONGER. THE RH PATTERN, HOWEVER, APPEARS A LITTLE INCONSISTENT IN THAT IS OUTRUNS THE PRECIP. THE ETA/AVN SHOW MORE CONSISTENCY BETWEEN THE PRECIP AND MEAN RH BUT APPEAR TOO FAST IN MOVING THE FRONT NORTHEASTWARD AND PAST THE FORECAST AREA. AT PRESENT WILL FAVOR THE NGM MOVEMENT AND BRING THE FRONT/PRECIP INTO THE WEST/SOUTHWEST PARTS OF THE ARE LATE THIS MORNING AND INTO THE NORTHEAST/EAST THIS AFTERNOON. THOUGH THE BEST/HIGHEST POP WILL OCCUR WITH THE FRONT, THERE MUST BE A MENTIONABLE CHANCE OF PRECIP THROUGH TUESDAY NIGHT WITH THE FRONT REMAINING IN THE VICINITY THROUGH THEN. MOS TEMPERATURES LOOK OK WITH WARMER READINGS TUESDAY AFTER FROPA. .CHI...NONE. SODMREK
In the hours before
Special weather statement, May 14, 5:57 AM CDT, 5 hours 53 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST MON MAY 14 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. A WARM FRONT EXTENDING FROM SOUTH DAKOTA TO SOUTHERN ILLINOIS THIS MORNING WILL MOVE NORTHEAST TODAY AND STRETCH FROM ABOUT DUBUQUE TO EVANSVILLE BY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT ACROSS THE ENTIRE AREA THIS AFTERNOON AND CONTINUE TONIGHT. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE AND CONTAIN LARGE HAIL AND STRONG DAMAGING WINDS. PERSON IN NORTHERN ILLINOIS AND NORTHWEST INDIANA SHOULD REMAIN ALERT FOR THREATENING WEATHER THIS AFTERNOON AND TONIGHT. SOMREK
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.